Hi - I’m post-transplant (May will be 9 years). I was switched to Bela and sirolimus and low dose pred about one year ago. Cholesterol is running 218-223 and has been attributed to the sirolimus. I don’t eat red meat and eat very little dairy. My snacks of choice are granola and/or chia pudding made with chia seeds and almond milk. Pravastatin was increased to 30 mg/day which really has no effect on my cholesterol but now my liver ALT is elevated at 67 U/L and AST is slightly elevated at 43 U/L. I’m VERY sensitive to meds…reason doc choose pravastatin instead of something more powerful.
Question: Other than increasing meds which I feel will be the convo with the doctor, what else can I do? The liver tests scare my more than the high cholesterol… should they?
Thanks for reading. I’d love to hear from you.
Have you been able to maintain a healthy BMI?
Hi Lisa -Yes, my BMI is good…ranges from 21-21.5.
That's great! My cholesterols went really really high (over 250) when I gained weight. After I lost some, the cholesterols, especially LDL, lowered with the weight. It does sound like medication side effect is the primary factor in your case. I hope your medical team will work out a happy balance for you.